question-icon

Suggest remedy for dry mouth when on Lexoflaxocin

default
Posted on Tue, 12 May 2015
Question: I have been taking the medication lexoflaxocin for two days now and am experiencing very dry mouth. Is the medication the cause, how long will it last and what can I do to relieve it?
doctor
Answered by Dr. Ivo Ditah (7 minutes later)
Brief Answer:
Yes, dry mouth is a side effect of levofloxacin, but very uncommon!

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about this dry mouth that you have reported. I have reviewed this medication and dry mouth is one of the possible side effects but not very common. It normally gets resolved a few days after completion of treatment. For now, I recommend that you sip water as often as possible to relieve yourself of the symptoms. This wouldn’t last and there is no reason to get too concerned at this time as it would resolve soon after treatment.

How much time do you still need to be on treatment? What are you being treated for? Unless the symptoms are terrible and intolerable, i would not suggest we change the drug at this time.

I hope this helps. I wish you well. Thanks for using our services and feel free to ask of more information and clarifications if need be.
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Ivo Ditah (11 hours later)
I have been on levofloxacin for four days now. I still have three days to go. The medication is being used to treat a serious respiratory infection which seems to be getting better. Prior to the levofloxacin, I was treated for a couple of days with cephalexin, which did not help.

Since I began these antibiotics, I have not been able to sleep. I have not slept in five days now The insomnia is beginning to affect me both physically and mentally. I have tried to get some sleep but I just cannot drift off to sleep. I am suffering anxiety from worrying about my lack of sleep. Should I go in to see a doctor now or what? I am more worried about this insomnia now than the respiratory infection.
doctor
Answered by Dr. Ivo Ditah (19 hours later)
Brief Answer:
I would recommend you try relaxation techniques for sleep first!

Detailed Answer:
Hi and thank you so much for this follow up.

Am sorry to hear about your sleeping difficulties. I will recommend you try relaxation techniques. If there is really something disturbing, talk to someone in your surrounding and that would be helpful. In addition, moderate exercises, warm bath before going to bed, a cup of hot milk, avoid napping during the day, avoid lights and noises during sleep. I will recommend that you use the bed just for sleeping.

If these fail, then I would recommend medications. Benadryl at doses recommended by your pharmacist can help. Unless you don’t get significant improvement, I would not want to use more potent medications. Only see a doctor if these measures fail.

I hope these measures help. If you need more input, am right here and would gladly address them.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3994 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest remedy for dry mouth when on Lexoflaxocin

Brief Answer: Yes, dry mouth is a side effect of levofloxacin, but very uncommon! Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this dry mouth that you have reported. I have reviewed this medication and dry mouth is one of the possible side effects but not very common. It normally gets resolved a few days after completion of treatment. For now, I recommend that you sip water as often as possible to relieve yourself of the symptoms. This wouldn’t last and there is no reason to get too concerned at this time as it would resolve soon after treatment. How much time do you still need to be on treatment? What are you being treated for? Unless the symptoms are terrible and intolerable, i would not suggest we change the drug at this time. I hope this helps. I wish you well. Thanks for using our services and feel free to ask of more information and clarifications if need be.